MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
QC-2-8-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/17/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the last coil used in the procedure could not be detached.Two attempts were made with the instant detacher.Another instant detacher was not used, and no manual detachment attempts were made.There were no problems with the instant detacher. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, saccular aneurysm located in the c6 segment of the internal carotid artery.The max diameter was 3mm, and the neck diameter was 1.7mm.The patient's blood flow and vessel tortuosity were normal.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received indicating there were no issues prior to the coil non-detachment.There was no pushwire damage observed after removal from the patient.
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-78210), ruler 200cm (m-83361), camera (panasonic lumix dmc-zs5) and in house detacher (i d-19443624), as found condition: the axium coil was returned for analysis within a shipping box; within a sealed plastic bio-pouch; within an opened axium inner pouch and a dispenser coil.There was no instant detacher returned with the device.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was securely attached to the coupler tube.No damage or irregularities were found with the actuator interface, break indicator or the rest of the pusher.No evidence of mechanical detachment using an instant detacher or manual detachment by breaking the break indicator were found.The axium implant coil was still attached to the pushwire.No damage was found with the shield coil.The axium implant coil was found damaged within the introducer sheath.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.No other anomalies were observed.¿testing/analysis: the axium implant coil was unable to pushed out from introducer sheath, therefore the implant coil was pulled out proximally.An in-house instant detacher was then used to detach the axium coil.The implant coil was successfully detached on the first attempt.The lumen stop inner diameter (id) was measured to be 0.00270¿ and found to be within specification and the retainer ring inner diameter (id) was measured to be 0.00462¿and found to be within specification.Conclusion: based on the analysis performed, the customer report of ¿non-detach¿ was confirmed as the axium coil was returned with the implant coil was still attached to the pushwire.However, the root cause could not be determined as the returned axium coil was successfully detached on the first attempt using an-house instant detacher.There was no non-conformance to specifications identified that lead to the non-detachment issue.The customer reported that " two attempts were made with the instant detacher and no manual detachment attempts were made " however, no evidence of either method was attempted.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.